Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: G. A. Margulis
Title: On some aspects of the theory of Anosov systems
Additional book information: Springer Monographs in Mathematics, Springer, Berlin, 2004, 138 pp., ISBN 3-540-40121-0, $69.95

References [Enhancements On Off] (What's this?)

  • [A] D. V. Anosov. Geodesic flows on closed Riemannian manifolds of negative curvature. Proc. Steklov Inst. Math. 90 (1967). Transl. A. M. S. MR 0224110 (36:7157)
  • [A.Si] D. V. Anosov and Ya. G. Sinai. Certain smooth ergodic systems. Russ. Math. Surv. 22 No. 5 (1967), 103-167. MR 0224771 (37:370)
  • [B.1] R. Bowen. Symbolic dynamics for hyperbolic flows. Amer. J. Math. 95 (1973), 429-460. MR 0339281 (49:4041)
  • [B.2] R. Bowen. The equidistribution of closed geodesics. Amer. J. Math. 94 (1972), 413-423. MR 0315742 (47:4291)
  • [D] D. Dolgopyat. On decay of correlations in Anosov flows. Ann. of Math. 147 (1998), 357-390. MR 1626749 (99g:58073)
  • [F] D. Fried. Meromorphic zeta functions for analytic flows. Comm. Math. Phys. 174 (1995), 161-190. MR 1372805 (97a:58148)
  • [M] G. Margulis. Certain measures associated with U-flows on compact manifolds. Func. Anal. Appl. 4 (1969), 55-67. MR 0272984 (42:7865)
  • [P.P] W. Parry and M. Pollicott. An analogue of the prime number theorem for closed orbits of Axiom A flows. Ann. of Math. 118 (1983), 573-591. MR 0727704 (85i:58105)
  • [P.S] M. Pollicott and R. Sharp. Exponential error terms for growth functions on negatively curved surfaces. Amer. J. Math. 120 (1998), 1019-1042. MR 1646052 (99h:58148)
  • [Ra] M. Ratner. Markov partitions for Anosov flows on $n$-dimensional manifolds. Israel J. Math. 15 (1973), 92-114. MR 0339282 (49:4042)
  • [R.1] D. Ruelle. Thermodynamic Formalism. Addison Wesley, Reading, MA, 1978. MR 0511655 (80g:82017)
  • [R.2] D. Ruelle. Dynamical zeta functions for piecewise monotone maps of the interval. CRM monograph series No. 4. A. M. S., 1994. MR 1274046 (95m:58101)
  • [Ru] H. H. Rugh. The correlation spectrum for hyperbolic analytic maps. Nonlinearity 5 (1992), 1237-1263. MR 1192517 (93i:58121)
  • [Se] A. Selberg. Harmonic analysis and discontinuous groups in weakly symmetric Riemannian spaces with applications to Dirichlet series. J. Indian Math. Soc. 20 (1956), 47-87. MR 0088511 (19:531g)
  • [Si.1] Ya. G. Sinai. The asymptotic behaviour of the number of closed geodesics on a compact manifold of negative curvature. Transl. A. M. S. 73 (1968), 227-250. MR 0229178 (37:4752)
  • [Si.2] Ya. G. Sinai. The construction of Markov partitions. Func. Anal. Appl. 2 (1968), 70-80. MR 0250352 (40:3591)
  • [Sm] S. Smale. Differentiable dynamical systems. Bull. A. M. S. 73 (1967), 747-817. MR 0228014 (37:3598)

Review Information:

Reviewer: William Parry
Affiliation: University of Warwick
Email: b.parry@warwick.ac.uk
Journal: Bull. Amer. Math. Soc. 42 (2005), 257-261
MSC (2000): Primary 37D20, 37D35
Published electronically: February 10, 2005
Review copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.
American Mathematical Society